MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALLIANCE II; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION ALLIANCE II; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number M00550620
Medical Device Problem Codes Inflation Problem (1310); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an alliance handle was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed in the gallbladder on (b)(6) 2021.During the procedure, it was noted that the handle lever failed to provide pressure to the device.Additionally, the procedure was not completed due to this event, and the replanned procedure has been completed.There were no patient complications reported as a result of this event, and the patient condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Additional Manufacturer Narrative
Block h6: device code a27 captures the reportable event of aborted/cancelled procedure.Block h10: investigation results no defects found on the device related to manufacturing/assembly.Wear/internal damage and significant corrosion was noted due to being submerged in a cleaning substance.The alliance ii handle instructions for use (ifu) states: do not immerse the unit in disinfecting solutions.With all of the information available, bsc concludes that unintended inappropriate use of the device may have caused or contributed to the reported clinical observations.Therefore, the most probable root cause is unintended use error caused or contributed to event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
ALLIANCE II
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2 hampshire street suite 202
foxborough MA 02035
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12882973
Report Number3005099803-2021-06033
Device Sequence Number3900250
Product Code KNT
UDI-Device Identifier08714729283881
UDI-Public08714729283881
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K860589
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00550620
Device Catalogue Number5062
Device Lot Number0005101991
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer02/24/2022
Initial Report FDA Received Date11/29/2021
Supplement Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight75 KG